Alert archive / Florida / Special Weather Statements in 2012
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at May 18, 2012, 3:39 PM EDT for Broward County, Florida. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 18, 2012, 3:39 PM EDT (19:39 UTC)
- Expired
- May 18, 2012, 4:30 PM EDT
- In force
- 51 min
- Issued by
- NWS Miami, FL
County Broward County, FL
The radar
The Miami radar (KAMX), 53 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.7 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1355 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 572 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
524 WWUS82 KMFL 181939 SPSMFL SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 339 PM EDT FRI MAY 18 2012 FLZ071>074-182030- INLAND BROWARD COUNTY FL INLAND MIAMI-DADE COUNTY FL METRO BROWARD COUNTY FL METROPOLITAN MIAMI DADE FL 339 PM EDT FRI MAY 18 2012 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL BROWARD COUNTY NORTHERN MIAMI-DADE COUNTY * UNTIL 430 PM EDT * AT 335 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 10 MILES SOUTH OF INTERSECTION ALLIGATOR ALLEY AND MIAMI CANAL...AND MOVING EAST AT 20 MPH. * THE STORM WILL AFFECT... MILE MARKER 30 ON ALLIGATOR ALLEY... EAST TOLL GATE ON ALLIGATOR ALLEY... INTERSECTION U.S. 27 PINES BLVD... WESTON... MIRAMAR... AND SURROUNDING COMMUNITIES. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2630 8040 2578 8029 2581 8082 2620 8078 TIME...MOT...LOC 1939Z 266DEG 19KT 2601 8059 $$ AK
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at May 18, 2:44 PM EDT, 55 minutes earlier.
Area forecast discussion, May 18, 2:44 PM EDT, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 244 PM EDT FRI MAY 18 2012 .SHORT TERM...TONIGHT THROUGH TUESDAY...A BROAD MID TO UPPER LEVEL TROUGH WILL CONTINUE ACROSS THE ERN HALF OF THE COUNTRY. A SERIES OF WEAK PERTURBATIONS WILL CONTINUE TO MOVE AROUND THE BASE OF THIS TROUGH AND ACROSS THE PENINSULA. THIS WILL RESULT IN UNSTABLE CONDITIONS PERSISTING THROUGH THIS PERIOD. DIURNAL HEATING COUPLED WITH DEVELOPING SEA/LAKE BREEZES WILL LIKELY RESULT IN SCATTERED AFTERNOON STORMS EACH DAY. A NORTHWEST TO WEST STEERING FLOW WILL ALSO RESULT IN THE STORMS DEVELOPING MOSTLY ACROSS INLAND AREAS AND MOVING TOWARD THE EAST COAST METRO AREAS. .LONG TERM...WEDNESDAY THROUGH FRIDAY...THE MID/UPPER LEVEL TROUGH SHOULD BEGIN TO FILL UP AND BE REPLACED BY A BUILDING DEEP LAYER RIDGE. HOWEVER...LONG RANGE GUIDANCE...ESPECIALLY GFS SHOWS A DISTURBANCE IN THE LOW LEVEL EASTERLIES OVER THE WESTERN CARIBBEAN WITH THE NORTHERN EDGE MOVING ACROSS S. FLORIDA THURSDAY THROUGH SATURDAY. AT THIS TIME WL KEEP SCT SHWRS/TSTMS IN THE FORECAST. && .MARINE...LIGHT AND VARIABLE WINDS TONIGHT WILL BECOME MOSTLY EAST AND REMAIN LIGHT THROUGH THE MIDDLE OF NEXT WEEK. A SMALL NE SWELL SHOULD BEGIN TO AFFECT THE ATLANTIC WATERS FROM SUNDAY ON. && .FIRE WEATHER...NO PROBLEMS EXPECTED. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 72 84 73 83 / 10 30 30 30 FORT LAUDERDALE 73 84 73 83 / 20 40 30 30 MIAMI 73 84 73 83 / 20 50 30 30 NAPLES 72 86 71 86 / 10 30 30 30 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE/FIRE...47/RGH AVIATION/RADAR...57/DG
Hazardous weather outlook, May 18, 10:21 AM EDT, 5 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 1021 AM EDT FRI MAY 18 2012 AMZ610-630-FLZ063-066>075-168-172>174-190530- LAKE OKEECHOBEE-BISCAYNE BAY-GLADES-HENDRY-INLAND PALM BEACH- METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-INLAND BROWARD- METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-MAINLAND MONROE- COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- FAR SOUTH MIAMI DADE- 1021 AM EDT FRI MAY 18 2012 ...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON/EVENING INTERIOR/EAST COAST... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE FORECAST TO DEVELOP ACROSS SOUTH FLORIDA THIS AFTERNOON INTO EARLY THIS EVENING, WITH THE FOCUS BEING ACROSS THE INTERIOR AND EAST COAST METROPOLITAN AREAS. GIVEN SUNSHINE, MORE INSTABILITY ASSOCIATED WITH BETTER SURFACE HEATING AND COLDER AIR ALOFT TODAY, A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE CAPABLE OF PRODUCING FREQUENT LIGHTNING, STRONG WIND GUSTS, LARGE HAIL AND HEAVY RAINS. ALSO, A BRIEF TORNADO JUST CANNOT BE RULED OUT ALONG THE ATLANTIC COAST. WIND: WIND GUSTS TO AROUND 60 MPH WILL BE POSSIBLE WITH THE STRONGEST THUNDERSTORMS OVER THE INTERIOR AND EAST COAST. HAIL: LARGE HAIL TO AROUND QUARTER SIZE WILL BE POSSIBLE WITH THE STRONGEST THUNDERSTORMS OVER THE INTERIOR AND EAST COAST. TORNADOES: A BRIEF TORNADO JUST CANNOT BE RULED OUT ALONG THE ATLANTIC COAST LATE THIS AFTERNOON INTO EARLY THIS EVENING. FLOODING: LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THE THUNDERSTORMS THIS AFTERNOON INTO THIS EVENING, POSSIBLY RESULTING IN ISOLATED STREET FLOODING AND FLOODING OF POORLY DRAINED LOCALES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE IN THE FORECAST DAILY WITH LIGHTNING AND LOCALIZED HEAVY RAINS BEING THE PRIMARY RISKS AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. GREGORIA
In the hours before
Special weather statement, May 18, 2:44 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 244 PM EDT FRI MAY 18 2012 FLZ070-071-073-181930- INLAND BROWARD COUNTY FL INLAND COLLIER COUNTY FL INLAND MIAMI-DADE COUNTY FL 244 PM EDT FRI MAY 18 2012 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... SOUTHWESTERN RURAL BROWARD COUNTY NORTHWESTERN RURAL MIAMI-DADE COUNTY EAST CENTRAL RURAL COLLIER COUNTY * UNTIL 330 PM EDT * AT 239 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 4 MILES NORTHEAST OF BIG CYPRESS NATIONAL PRESERVE...AND MOVING EAST AT 15 MPH. MERGING STORM OUTFLOW BOUNDARIES COULD LEAD TO ADDITIONAL STRONG THUNDERSTORM DEVELOPMENT ACROSS INTERIOR SOUTH FLORIDA WITHIN THE NEXT HALF HOUR. * THE STORM WILL AFFECT... RURAL EASTERN COLLIER COUNTY RURAL SOUTHWESTERN BROWARD COUNTY AND SURROUNDING COMMUNITIES. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2616 8064 2586 8065 2589 8111 2616 8109 TIME...MOT...LOC 1843Z 271DEG 14KT 2605 8101 GREGORIA
Special weather statement, May 18, 2:53 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 253 PM EDT FRI MAY 18 2012 FLZ071-072-172-181930- COASTAL BROWARD COUNTY FL INLAND BROWARD COUNTY FL METRO BROWARD COUNTY FL 253 PM EDT FRI MAY 18 2012 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... EAST CENTRAL BROWARD COUNTY * UNTIL 330 PM EDT * AT 248 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 2 MILES WEST OF SAWGRASS MILLS MALL...AND MOVING NORTHEAST AT 5 MPH. * THE STORM WILL AFFECT... SAWGRASS MILLS MALL... PLANTATION... SUNRISE... TAMARAC... AND SURROUNDING COMMUNITIES. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. LAT...LON 2625 8020 2615 8013 2608 8036 2616 8043 TIME...MOT...LOC 1853Z 236DEG 6KT 2616 8032 GREGORIA
Local storm report, May 18, 3:13 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
313 PM EDT FRI MAY 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM TSTM WND GST DORAL 25.84N 80.36W
05/18/2012 E60 MPH MIAMI-DADE FL PUBLIC
PUBLIC ESTIMATED WIND GUSTS TO 60 MPH IN DORAL.
&&
GREGORIALocal storm report, May 18, 3:17 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
317 PM EDT FRI MAY 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TSTM WND DMG 4 NNW KENDALE LAKES 25.76N 80.44W
05/18/2012 MIAMI-DADE FL PUBLIC
LARGE TREE BRANCHES BROKEN OFF NEAR SW 8TH STREET AND SW
147TH AVE.
&&
CARACOZZASpecial weather statement, May 18, 3:28 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
328 PM EDT FRI MAY 18 2012
FLZ071-072-172-182000-
COASTAL BROWARD COUNTY FL INLAND BROWARD COUNTY FL METRO BROWARD
COUNTY FL
328 PM EDT FRI MAY 18 2012
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL BROWARD METRO AREA
* UNTIL 400 PM EDT
* AT 326 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
BAND OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WILTON
MANORS TO 3 MILES NORTH OF WESTON...AND MOVING EAST AT 10 MPH.
* THE LINE OF STORMS WILL AFFECT...
SUNRISE...
LAUDERDALE BY THE SEA...
OAKLAND PARK...
DAVIE...
LAUDERDALE LAKES...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
LAT...LON 2613 8009 2607 8011 2608 8053 2624 8041
2622 8009
TIME...MOT...LOC 1928Z 270DEG 9KT 2617 8012 2616 8037
GREGORIASpecial weather statement, May 18, 3:39 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 339 PM EDT FRI MAY 18 2012 FLZ071>074-182030- INLAND BROWARD COUNTY FL INLAND MIAMI-DADE COUNTY FL METRO BROWARD COUNTY FL METROPOLITAN MIAMI DADE FL 339 PM EDT FRI MAY 18 2012 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL BROWARD COUNTY NORTHERN MIAMI-DADE COUNTY * UNTIL 430 PM EDT * AT 335 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 10 MILES SOUTH OF INTERSECTION ALLIGATOR ALLEY AND MIAMI CANAL...AND MOVING EAST AT 20 MPH. * THE STORM WILL AFFECT... MILE MARKER 30 ON ALLIGATOR ALLEY... EAST TOLL GATE ON ALLIGATOR ALLEY... INTERSECTION U.S. 27 PINES BLVD... WESTON... MIRAMAR... AND SURROUNDING COMMUNITIES. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2630 8040 2578 8029 2581 8082 2620 8078 TIME...MOT...LOC 1939Z 266DEG 19KT 2601 8059 AK
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 8:02 PM EDT | Special Weather Statement | MFL | Palm Beach | 28 min |
| May 17, 8:52 PM EDT | Special Weather Statement | MFL | Palm Beach | 38 min |
| May 17, 9:14 PM EDT | Special Marine Warning | MFL | 61 min | |
| May 17, 9:20 PM EDT | Areal Flood Advisory | MFL | Palm Beach | 76 min |
| May 17, 9:30 PM EDT | Special Weather Statement | MFL | Palm Beach | 30 min |
| May 18, 1:16 PM EDT | Special Weather Statement | MFL | Broward | 29 min |
| May 18, 1:26 PM EDT | Special Weather Statement | MFL | Miami-Dade | 49 min |
| May 18, 1:29 PM EDT | Special Marine Warning | MFL | 61 min | |
| May 18, 1:45 PM EDT | Special Marine Warning | MFL | 60 min | |
| May 18, 1:46 PM EDT | Special Weather Statement | MFL | Palm Beach | 29 min |
| May 18, 1:49 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Palm Beach | 26 min |
| May 18, 1:52 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 38 min |
| May 18, 2:07 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Palm Beach | 23 min |
| May 18, 2:08 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 37 min |
| May 18, 2:18 PM EDT | Special Weather Statement | MFL | Palm Beach | 12 min |
| May 18, 2:25 PM EDT | Special Marine Warning | MFL | 95 min | |
| May 18, 2:28 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Miami-Dade | 26 min |
| May 18, 2:36 PM EDT | Special Marine Warning | MFL | 54 min | |
| May 18, 2:40 PM EDT | Special Weather Statement | MFL | Miami-Dade | 35 min |
| May 18, 2:44 PM EDT | Special Weather Statement | MFL | Broward | 46 min |
| May 18, 2:53 PM EDT | Special Weather Statement | MFL | Broward | 37 min |
| May 18, 3:23 PM EDT | Areal Flood Advisory | MFL | Broward | 112 min |
| May 18, 3:28 PM EDT | Special Weather Statement | MFL | Broward | 32 min |
| May 18, 3:33 PM EDT | Special Marine Warning | MFL | 87 min | |
| May 18, 3:43 PM EDT | Special Weather Statement | MFL | Palm Beach | 47 min |
| May 18, 3:58 PM EDT | Severe Thunderstorm Warning | MFL | Broward | 18 min |
| May 18, 4:05 PM EDT | Special Weather Statement | MFL | Hendry | 40 min |
| May 18, 4:14 PM EDT | Special Marine Warning | MFL | 91 min | |
| May 18, 4:14 PM EDT | Severe Thunderstorm Warning | MFL | Hendry, Palm Beach | 46 min |
| May 18, 4:18 PM EDT | Special Weather Statement | MFL | Broward | 42 min |
| May 18, 4:39 PM EDT | Special Marine Warning | MFL | 81 min | |
| May 18, 5:02 PM EDT | Special Weather Statement | MFL | Miami-Dade | 28 min |
| May 18, 5:09 PM EDT | Special Marine Warning | MFL | 81 min | |
| May 18, 5:32 PM EDT | Special Weather Statement | MFL | Hendry | 28 min |
| May 18, 5:58 PM EDT | Special Marine Warning | MFL | 62 min | |
| May 18, 6:17 PM EDT | Special Marine Warning | MFL | 58 min | |
| May 18, 6:31 PM EDT | Special Weather Statement | MFL | Miami-Dade | 29 min |
Nearby
Special Weather Statements in Florida, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.